Advanced Search
Article Contents
Article Contents

Computation of whiskered invariant tori and their associated manifolds: New fast algorithms

Abstract Related Papers Cited by
  • We present efficient (low storage requirement and low operation count) algorithms for the computation of several invariant objects for Hamiltonian dynamics, namely KAM tori (i.e diffeomorphic copies of tori such that the motion on them is conjugated to a rigid rotation) both Lagrangian tori(of maximal dimension) and whiskered tori (i.e. tori with hyperbolic directions which, together with the tangents to the torus and the symplectic conjugates span the whole tangent space). We also present algorithms to compute the invariant splitting and the invariant manifolds of whiskered tori. We present the algorithms for both discrete-time dynamical systems and differential equations.
        The algorithms do not require that the system is presented in action-angle variables nor that it is close to integrable and are backed up by rigorous a-posteriori bounds. We will report on the implementation results elsewhere.
    Mathematics Subject Classification: Primary: 70K43; Secondary: 37J40.


    \begin{equation} \\ \end{equation}
  • [1]

    V. I. Arnold, Instability of dynamical systems with several degrees of freedom, Sov. Math. Doklady, 5 (1964), 581-585.


    S. Aubry, The twist map, the extended Frenkel-Kontorova model and the devil's staircase. Order in chaos, (Los Alamos, N.M., 1982), Phys. D, 7 (1983), 240-258.doi: 10.1016/0167-2789(83)90129-X.


    S. Aubry and P. Y. Le Daeron, The discrete Frenkel-Kontorova model and its extensions. I. Exact results for the ground-states, Phys. D, 8 (1983), 381-422.doi: 10.1016/0167-2789(83)90233-6.


    A. Celletti and L. Chierchia, KAM stability and celestial mechanics, Mem. Amer. Math. Soc., 187 (2007), viii+134 pp.


    A. Celletti, C. Falcolini and U. Locatelli, On the break-down threshold of invariant tori in four dimensional maps, Regul. Chaotic Dyn., 9 (2004), 227-253.doi: 10.1070/RD2004v009n03ABEH000278.


    R. Calleja and R. de la Llave, Fast numerical computation of quasi-periodic equilibrium states in 1D statistical mechanics, including twist maps, Nonlinearity, 22 (2009), 1311-1336.doi: 10.1088/0951-7715/22/6/004.


    R. Calleja and R. de la Llave, A numerically accessible criterion for the breakdown of quasi-periodic solutions and its rigorous justification, Nonlinearity, 23 (2010), 2029-2058.doi: 10.1088/0951-7715/23/9/001.


    R. Calleja and R. de la Llave, Computation of the breakdown of analyticity in statistical mechanics models: Numerical results and a renormalization group explanation, J. Stat. Phys, 141 (2010), 940-951.doi: 10.1007/s10955-010-0085-7.


    X. Cabré, E. Fontich and R. de la Llave, The parameterization method for invariant manifolds. I. Manifolds associated to non-resonant subspaces, Indiana Univ. Math. J., 52 (2003), 283-328.doi: 10.1512/iumj.2003.52.2245.


    X. Cabré, E. Fontich and R. de la Llave, The parameterization method for invariant manifolds. II. Regularity with respect to parameters, Indiana Univ. Math. J., 52 (2003), 329-360.doi: 10.1512/iumj.2003.52.2407.


    X. Cabré, E. Fontich and R. de la Llave, The parameterization method for invariant manifolds. III. Overview and applications, J. Differential Equations, 218 (2005), 444-515.doi: 10.1016/j.jde.2004.12.003.


    A. Delshams and G. Huguet, Geography of resonances and Arnold diffusion in a priori unstable Hamiltonian systems, Nonlinearity, 22 (2009), 1997-2077.doi: 10.1088/0951-7715/22/8/013.


    A. Delshams, R. de la Llave and T. M. Seara, A geometric mechanism for diffusion in Hamiltonian systems overcoming the large gap problem: Heuristics and rigorous verification on a model, Mem. Amer. Math. Soc., 179 (2006), viii+141 pp.


    P Duarte, Plenty of elliptic islands for the standard family of area preserving maps, Ann. Inst. H. Poincaré Anal. Non Linéaire, 11 (1994), 359-409.


    E. Fontich, R. de la Llave and Y. Sire, Construction of invariant whiskered tori by a parameterization method. I. Maps and flows in finite dimensions, J. Differential Equations, 246 (2009), 3136-3213.doi: 10.1016/j.jde.2009.01.037.


    E. Fontich, R. de la Llave and Y. Sire, A method for the study of whiskered quasi-periodic and almost-periodic solutions in finite and infinite dimensional Hamiltonian systems, Electron. Res. Announc. Math. Sci., 16 (2009), 9-22.


    F. Fassò, M. Guzzo and G. Benettin, Nekhoroshev-stability of elliptic equilibria of Hamiltonian systems, Comm. Math. Phys., 197 (1998), 347-360.doi: 10.1007/s002200050454.


    M. Frigo and S. G. Johnson, The design and implementation of FFTW3, Proceedings of the IEEE, 93 (2005), 216-231.doi: 10.1109/JPROC.2004.840301.


    B. Fayad, A. Katok and A. Windsor, Mixed spectrum reparameterizations of linear flows on $\mathbbT^ 2$, Mosc. Math. J., 1 (2001), 521-537, 644.


    M. Guzzo, F. Fassò and G. Benettin, On the stability of elliptic equilibria, Math. Phys. Electron. J., 4 (1998), Paper 1, 16 pp. (electronic).


    Samuel M. Graff, On the conservation of hyperbolic invariant tori for Hamiltonian systems, J. Differential Equations, 15 (1974), 1-69.doi: 10.1016/0022-0396(74)90086-2.


    J. M. Greene, A method for determining a stochastic transition, Jour. Math. Phys., 20 (1979), 1183-1201.doi: 10.1063/1.524170.


    G. H. Golub and C. F. Van Loan, "Matrix Computations,'' Third edition, Johns Hopkins Studies in the Mathematical Sciences, Johns Hopkins University Press, Baltimore, MD, 1996.


    Alex Haro, Automatic differentiation tools in computational dynamical systems, Manuscript, 2008.


    G. Huguet, R. de la Llave and Y. SireFast iteration of cocyles over rotations and Computation of hyperbolic bundles, preprint, arXiv:1102.2461.


    Michael-R. Herman, Sur les courbes invariantes par les difféomorphismes de l'anneau. Vol. 1, With an appendix by Albert Fathi, With an English summary, in "Astérisque," 103-104, Société Mathématique de France, Paris, 1983.


    M.-R. Herman, On the dynamics of Lagrangian tori invariant by symplectic diffeomorphisms, in "Progress in Variational Methods in Hamiltonian Systems and Elliptic Equations" (L'Aquila, 1990), Pitman Res. Notes Math. Ser., 243, Longman Sci. Tech., Harlow, (1992), 92-112.


    A. Haro and R. de la Llave, New mechanisms for lack of equipartion of energy, Phys. Rev. Lett., 89 (2000), 1859-1862.doi: 10.1103/PhysRevLett.85.1859.


    À. Haro and R. de la Llave, Manifolds on the verge of a hyperbolicity breakdown, Chaos, 16 (2006), 013120, 8 pp.


    À. Haro and R. de la Llave, A parameterization method for the computation of invariant tori and their whiskers in quasi-periodic maps: Numerical algorithms, Discrete Contin. Dyn. Syst. Ser. B, 6 (2006), 1261-1300.doi: 10.3934/dcdsb.2006.6.1261.


    À. Haro and R. de la Llave, A parameterization method for the computation of invariant tori and their whiskers in quasi-periodic maps: Rigorous results, J. Differential Equations, 228 (2006), 530-579.doi: 10.1016/j.jde.2005.10.005.


    À. Haro and R. de la Llave, A parameterization method for the computation of invariant tori and their whiskers in quasi-periodic maps: Explorations and mechanisms for the breakdown of hyperbolicity, SIAM Jour. Appl. Dyn. Syst., 6 (2007), 142-207.doi: 10.1137/050637327.


    À. Jorba and E. Olmedo, A parallel method to compute quasi-periodic solutions, in "EQUADIFF 2003," 181-183, World Sci. Publ., Hackensack, NJ, 2005.


    À. Jorba and E. Olmedo, On the computation of reducible invariant tori on a parallel computer, SIAM J. Appl. Dyn. Syst., 8 (2009), 1382-1404.doi: 10.1137/080724563.


    D. E. Knuth, "The Art of Computer Programming. Vol. 2: Seminumerical Algorithms,'' Third revised edition, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., 1997.


    R. de la Llave, A. Gonzàlez, À. Jorba and J. Villanueva, KAM theory without action-angle variables, Nonlinearity, 18 (2005), 855-895.doi: 10.1088/0951-7715/18/2/020.


    R. de la Llave, A tutorial on KAM theory, in "Smooth Ergodic Theory and its Applications" (Seattle, WA, 1999), Proc. Sympos. Pure Math., 69, Amer. Math. Soc., Providence, RI, (2001), 175-292.


    R. de la Llave and C. E. Wayne, Whiskered and low dimensional tori in nearly integrable Hamiltonian systems, Math. Phys. Electron. J., 10 (2004), Paper 5, 45 pp. (electronic).


    R. S. McKay, "Renormalisation in Area Preserving Maps,'' Ph.D thesis, Princeton University, 1982.


    A. Olvera and N. P. Petrov, Regularity properties of critical invariant circles of twist maps and their universality, SIAM J. Appl. Dyn. Syst., 7 (2008), 962-987.doi: 10.1137/070687967.


    M. J. Raković and Shih-I Chu, New integrable systems: Hydrogen atom in external fields, Phys. D, 81 (1995), 271-279.doi: 10.1016/0167-2789(94)00220-K.


    M. J. Raković and Shih-I Chu, Phase-space structure of a new integrable system related to hydrogen atoms in external fields, J. Phys. A, 30 (1997), 733-753.doi: 10.1088/0305-4470/30/2/033.


    H. Rüssmann, On optimal estimates for the solutions of linear partial differential equations of first order with constant coefficients on the torus, in "Dynamical Systems, Theory and Applications" (Rencontres, Battelle Res. Inst., Seattle, Wash., 1974), Lecture Notes in Phys., Vol. 38, Berlin, Springer, (1975), 598-624.


    C. Simó, private communication private communication, 2000.


    E. Zehnder, Generalized implicit function theorems with applications to some small divisor problems. II, Comm. Pure Appl. Math., 29 (1976), 49-111.doi: 10.1002/cpa.3160290104.

  • 加载中

Article Metrics

HTML views() PDF downloads(80) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint